Get your Health question answered in 3 easy steps

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the symptoms of Tegretol?

Answered by
Dr.
Dr. Rovena Murati

General & Family Physician

Practicing since :2013

Answered : 1243 Questions

default
Posted on Fri, 22 Aug 2014 in Medicines and Side Effects
Question: What are the symptoms of a high tegretol level
doctor
Answered by Dr. Rovena Murati 2 hours later
Brief Answer:
Detailed below.

Detailed Answer:
Hello!
I had gone through your query.

Tegretol is a brand name for Carbamazepine which is used to treat seizures.
If the tegretol level is too high you may experience toxic symptoms.
The symptoms of carbamazepine toxicity (high level) may include:
-Drowsiness
-Slurred speech
-Ataxia (unsteadiness ,dizziness )
-Hallucinations
-Nausea, vomiting
-Tremors
-Seizures
-Blurred vision
-Headache
-irregular, pounding heartbeat
-numbness, tingling, pain, or weakness in hands and feet
-Bullous skin formations

If you are taking Tegretol and experience any of the above symptoms you should seek medical attention as soon as possible.
It is necessary to measure serum carbamazepine level to verify that symptoms are due to carbamazepine toxicity.

Hope it was of help.
Let me know if you have any additional question or doubt to clarify.I will be happy to help.

Regards!
Dr.Rovena Murati
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on Tegretol

doctor1 MD

Hello Im currently suffering from hemifacial spasms. medication such as tegretol and other medication of its kind do not appear to ease the facial movements. I have also tried botox which had no effect on me. i have recently heard about catalyst treatment and was hoping to get information about it. Or any alternative treatment that proved to be successful. Many thanks

doctor1 MD

My husband is experiencing numbness of his face and lips. Also sight is impaired

doctor1 MD

I have been diagnosed with shingles . I am traveling. The rash on the right side of my back has almost gone. Now for the last week I have pain and my skin is sore to touch on the right side of my stomach. I have been taking Famciclovir 500 mg...

doctor1 MD

I have had blood test A1C and it measured 7. Recently, I have had pins & needles sensation in one leg. That was the same leg that I had a broken bone in XXXXXXX 2008. Has never given me any trouble. Recently,I lost @ 50#, since Sept. last year. I...

doctor1 MD

Hi sir, My name is Bhaskar uncle of Ruchitha Age 7yrs who is suffering with struge weber syndrome, her right side brain was affected and left side body growth is also not good. At the age of 3 months she got seizures only for left leg and left had, and it was continues till her 3 yrs age. till 6 months back she was fine. from last 6 months whenever we touch on her left chik she is getting shock and getting fel doen for 1minute, after the everything is normal. Now we are giving dose Fresium 5 mg 2 times per day Tegretol 5ml 3times/ per day, Leveroxa 5ml 3 times/ perday. But still not better her condition. please suggest us.

doctor1 MD

I AM A FEMALE OF 46 YEARS OLD. GGT IS AT 224 AND HAS A LOT OF CONSTIPATION TOO. NEVER DRINK ALCOHOL BUT IS ON TEGRETOL 400 MG SINCE 15 YEARS OLD AS I AM EPILEPTIC. I HAVE A LOT OF INDIGESTION WHERE THE STOMACH EXTENDS WITH A LOT OF GAS. AT TIMES I HAVE THIS PROBLEM EVEN WITH WATER SWALLOWING

doctor1 MD

My mother is suffering from heavy facial pain in the region of eye and nose on the right side of the face since last 3 years. As per the doctor consulted last year, he has diagnosed as Trigeminal Neuralgia and had been prescribed Tegretol-200 1-1-1 and amytrine-10, 0-0-1. During these days there was no issue until last week. Now she is getting the pain worser than ever, pain lasts for hours and unable to speak due to the pain. When consulted the doctor, apart from the medicines prescribed Gabapentin-300mg. But the pain still persists. Can you suggest a remedy ?